MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TOTAL SSHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

BECKMAN COULTER ACCESS TOTAL SSHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number A85264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
¿ the patient is in end stage renal failure and is taking apixaban, calcitriol, cinacalcet hcg, docusate sodium, lavetiracetam, lanthanum carbonate and pantoprazole sodium.¿ beckman coulter applications specialist escalated to medical affairs.Medical director discussed with customer about possible drug interactions and false hcg results related to heterophilic antibodies and recommended to send samples to the complaint handling unit chu for interference testing.¿ the sample was tested by the chu on (b)(6) 2024 and no interfering substances were found.¿ per the access total bhcg 5th is instructions for use (ifu) b29061 l, it states: the access total hcg (5th is) results should be interpreted in light of the total clinical presentation of the patient, including: symptoms, clinical history, data from additional tests, and other appropriate information.- if the total hcg result is not consistent with clinical presentation, results should be confirmed by an alternate hcg method or a urine-based assay.In conclusion, the testing did not confirm that a patient source interferent was the cause of the elevated results.A cause for this event could not be determined.There is evidence of a malfunction of the assay as the access results are discordant to a different methodology and the patient's clinical file.
 
Event or Problem Description
On (b)(6) 2024 the customer reported obtaining erroneously elevated hcg5 results for one patient ( access total b- hcg) involving the laboratory's dxi 600 access immunoassay w/spot b analyzer (serial number (b)(6)).The initial hcg patient sample result was 25.7 iu/l on (b)(6) 2024 (customer reference range <5.0 iu/l).A new sample was collected and tested on (b)(6) 2024 with a result of 49.6 iu/l and this sample was repeated the day after on an alternate dxi 800 (serial number not provided) with a similar result of 45.0 iu/l.The sample was run on siemens dimension exl instrument with a discordant result at 1 iu/l (reference range 0-5 iu/l).The customer reported that the patient had surgery cancelled due to the elevated access results.The customer also reported that the patient was confirmed as negative (not pregnant) via additional testing (ultrasound and other imaging studies).No further information was provided.No hardware errors or issues with other assays were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were not provided for review.No issues with samples integrity were reported by the customer.No further information was provided.

Brand Name
ACCESS TOTAL SSHCG (5TH IS)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key19359483
Report Number2122870-2024-00025
Device Sequence Number6415335
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)250131(11)240201(10)439182
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K221990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberA85264
Device Lot Number439182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale